Hail, Comanche
- When
- December 26, 10:49 AM CST
- Where
- Comanche County, 1.84 mi WSW of Lawton
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.600, -98.420
With abundant moisture in place and strong cold front moving south on the 26th, numerous storms developed across the central and southern parts of Oklahoma and parts of western north Texas. Several of these storms became severe, a few became tornadic, and heavy rains caused some flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
With abundant moisture in place and strong cold front moving south on the 26th, numerous storms developed across the central and southern parts of Oklahoma and parts of western north Texas. Several of these storms became severe, a few became tornadic, and heavy rains caused some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 26, 5:45 AM CST, 5 hours 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
545 AM CST SAT DEC 26 2015
.AVIATION...
SITES ARE JUMPING FROM MFVR TO AS LOW AS LIFR THIS MORNING. THIS IS
OCCURRING AS MOISTURE CONT TO MOVE NORTHWARD INTO THE AREA AHEAD OF
A STRONG COLD FRONT THAT IS LOCATED ACROSS WESTERN/NORTHWEST OK.
EXPECT SOME MINOR IMPROVEMENT BY LATE MORNING... BUT MOST SITES WILL
REMAIN LOWER END MVFR OR IFR. A STRONG COLD FRONT WILL ALSO SHIFT
THE SFC WINDS TO THE NORTH AND BECOME QUITE STRONG WITH APPROACHING
40KTS BY AFTN. WIDESPREAD RAIN IS ALSO EXPECTED TO DEVELOP LATER
THIS MORNING WITH A PERIOD OF TSTM ACTIVITY THIS AFTN AFFECTING MANY
OF THE SITES ALONG I-44 CORRIDOR. SOME FREEZING RAIN/SLEET AND SNOW
WILL BEGIN TO IMPACT WESTERN TAF SITES OVERNIGHT TONIGHT INTO SUNDAY
MORNING.
30
&&
.PREV DISCUSSION... /ISSUED 329 AM CST SAT DEC 26 2015/
.DISCUSSION...
COMPLEX WINTER STORM STILL MAIN CONCERN THIS MORNING.
CONT TO SEE VERY MOIST AIR MOVING NORTHWARD INTO THE AREA
THIS MORNING... AND A FEW WAA SHOWERS HAVE DEVELOPED ACROSS
PORTIONS OF EAST AND SOUTHEAST OKLAHOMA. THIS CONT TO EXPAND AS
WE GO THROUGHOUT THE MORNING HOURS. MEANWHILE A COLD FRONT ACROSS
FAR NORTHWEST OKLAHOMA WILL MOVE SOUTHEAST TODAY. THIS FRONT WILL
BEGIN TO INTERACT WITH THE MOISTURE AND ALONG WITH DAYTIME
HEATING...THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE I-44
CORRIDOR BY LATE MORNING OR EARLY AFTN. SUFFICIENT INSTABILITY
AND WIND SHEAR WILL BE PRESENT FOR A FEW SEVERE STORMS ACROSS
AREAS TO THE SOUTH AND EAST OF I-44 THIS AFTERNOON AND EVENING.
AS WE GO THROUGH THE DAY AND INTO THIS EVENING A RATHER LARGE
BAND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONT TO IMPACT
PORTIONS OF SOUTHEAST INTO EASTERN OKLAHOMA WITH ONLY A SLOW
TRANSITION SOUTHEAST. THIS WILL LIKELY RESULT IN VERY HEAVY
RAINFALL AS PRECIPITABLE WATER LEVELS REMAIN IN RECORD TERRITORY.
SEVERAL INCHES OF RAIN ARE EXPECTED IN THESE AREAS LATER TODAY
INTO THE DAY ON SUNDAY WITH THE POTENTIAL FOR FLASH FLOODING. A
FEW STRONG STORMS MAY REMAIN POSSIBLE ACROSS FAR SOUTHEAST
OKLAHOMA ON SUNDAY.
OTHERWISE... THIS STORM SYSTEM WILL ALSO BRING A ROUND OF
WINTER WEATHER TO MUCH OF THE AREA... ESPECIALLY AS WE GET INTO
LATE TONIGHT THROUGH MONDAY. ALTHOUGH MODELS ARE RATHER SIMILAR
WITH TRACK OF UPPER LEVEL CLOSED LOW. THERE ARE SOME RATHER
SIGNIFICANT DIFFERENCES WITH LOW/MID LEVEL THERMAL FIELDS... WHICH
WILL PLAY A CRITICAL ROLE IN DETERMINING PRECIP TYPE. LATEST
TRENDS KEEP A NOSE OF WARMER AIR ALOFT... WHICH KEEPS WINTRY
PRECIP LIMITED UNTIL WE GET INTO LATE TONIGHT AS SFC TEMPS COOL.
THIS WILL RESULT IN MORE SLEET AND FREEZING RAIN ACROSS MUCH OF
THE WESTERN HALF OF OKLAHOMA INTO WESTERN NORTH TEXAS. THIS MAY
LINGER THROUGH MUCH OF THE DAY ON SUNDAY WITH ONLY A SLOW EASTWARD
PROGRESSION OF THE SNOW IN FAR WESTERN AND NORTHWESTERN OKLAHOMA.
THE STRONG WINDS ASSOCIATED WITH THIS STORM SYSTEM WILL ALSO
RESULT IN BLOWING SNOW AND VERY LOW VISIBILITIES ACROSS THE FAR
WEST. ELSEWHERE... LOCATIONS WHERE FREEZING RAIN OCCURS... THERE
IS CONCERN WITH THE STRONG WINDS OF DOWNED TREE LIMBS AND
POWERLINES.
AS THE UPPER LOW BEGINS TO LIFT NORTHEAST ACROSS NORTHERN TEXAS
INTO SOUTHEAST OKLAHOMA SUNDAY NIGHT AND MONDAY... THE COLUMN
SHOULD COOL SUFFICIENTLY FOR A TRANSITION TO SNOW FARTHER EAST.
IT STILL APPEARS THE SNOW SHOULD END ACROSS MUCH OF THE AREA BY
MONDAY AFTN.
THERE IS ANOTHER WEAK SYSTEM THAT COULD BRING SOME LIGHT SNOW TO
PARTS OF THE AREA TUESDAY NIGHT... BUT IMPACTS FROM THIS SHOULD BE
MINIMAL. THE REMAINDER OF THE WEEK LOOKS DRY WITH BELOW NORMAL
TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 59 33 35 29 / 90 80 100 90
HOBART OK 53 28 31 26 / 70 80 90 90
WICHITA FALLS TX 64 35 38 29 / 90 90 100 90
GAGE OK 42 23 27 22 / 40 70 80 90
PONCA CITY OK 57 32 34 30 / 80 80 90 90
DURANT OK 73 48 52 37 / 90 100 100 90
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON
FOR OKZ006>008-011>013-017>020-023>030-038>040-044-045.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST MONDAY
FOR OKZ004-005-009-010-014>016-021-022-033>037.
FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR OKZ026-028>032-
039>043-045>048-050>052.
TX...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON
FOR TXZ086-088>090.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST MONDAY
FOR TXZ083>085-087.
&&
23/30HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 455 AM CST SAT DEC 26 2015 OKZ004>048-050>052-TXZ083>090-271100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 455 AM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .THUNDERSTORMS... STRONG TO SEVERE STORMS WILL BE POSSIBLE MAINLY SOUTHEAST OF I-44 THIS AFTERNOON AND EVENING. HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS...BUT THERE IS ALSO A LOW CHANCE OF TORNADOES. .HEAVY RAIN AND FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR OKLAHOMA...GENERALLY EAST OF A LINE FROM CHANDLER TO NORMAN TO WAURIKA. .COLD... TEMPERATURES WILL TURN ABRUPTLY COLDER TODAY. STRONG NORTH WINDS WILL PUSH WIND CHILLS INTO THE TEENS AND SINGLE DIGITS BY SUNDAY MORNING IN MUCH OF CENTRAL AND WESTERN OKLAHOMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .WINTER PRECIPITATION... A POTENTIALLY DANGEROUS WINTER STORM WILL BEGIN TONIGHT...AND CONTINUE THROUGH MONDAY. ACCUMULATING SNOW AND ICE ARE LIKELY ACROSS THE AREA...ESPECIALLY IN WESTERN OKLAHOMA. WHILE THERE IS STILL SOME UNCERTAINTY REGARDING THE TIMING AND LOCATIONS OF THE VARIOUS PRECIPITATION TYPES...IT APPEARS LIKELY THAT HEAVY SNOW AND BLOWING SNOW WILL AFFECT PARTS OF WESTERN OKLAHOMA. ICE IS LIKELY TO ACCUMULATE FROM NORTH CENTRAL OKLAHOMA TO SOUTHWEST OKLAHOMA AND SURROUNDING PARTS OF NORTH TEXAS. BY MONDAY MORNING...MOST OF THE PRECIPITATION SHOULD HAVE CHANGED TO SNOW. IN SOUTHEAST OKLAHOMA...A COLD RAIN IS EXPECTED. STRONG WINDS MAY CAUSE NEAR-BLIZZARD CONDITIONS IN WESTERN OKLAHOMA ON SUNDAY...AND POSSIBLY MONDAY. THE WINDS MAY ALSO INCREASE TREE AND POWER LINE DAMAGE CAUSED BY ICE. IF YOU PLAN ON TRAVELING THIS WEEKEND OR EARLY NEXT WEEK OVER ANY PART OF THE CENTRAL OR SOUTHERN PLAINS...CONTINUE TO CHECK THE FORECAST FOR THE LATEST UPDATES. CONFIDENCE ON WHAT TYPE OF WEATHER WILL IMPACT THE AREA USUALLY INCREASES WITH EACH UPDATE. .HEAVY RAIN AND FLOODING... SEVERAL INCHES OF RAINFALL MAY OCCUR THIS WEEKEND...AND FLOODING MAY RESULT...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL MONDAY MORNING. .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS. SOME STRONG TO SEVERE STORMS WITH HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS WILL BE POSSIBLE. .COLD... MUCH COLDER WEATHER WILL CONTINUE THROUGH NEXT WEEK. THIS WILL CAUSE ADDITIONAL DIFFICULTIES FOR THOSE WHO LOSE POWER BECAUSE OF ICE OR STRONG WINDS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
932 AM CST SAT DEC 26 2015
OKZ027-039-040-261600-
GRADY OK-GARVIN OK-STEPHENS OK-
932 AM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY...WEST CENTRAL
GARVIN AND EASTERN STEPHENS COUNTIES UNTIL 1000 AM CST...
AT 929 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF DUNCAN...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
DUNCAN...MARLOW...COMANCHE...BRAY...COX CITY AND ERIN SPRINGS.
LAT...LON 3437 9784 3437 9801 3480 9794 3486 9771
3476 9752
TIME...MOT...LOC 1529Z 204DEG 38KT 3445 9791
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
941 AM CST SAT DEC 26 2015
OKZ030-031-042-261615-
POTTAWATOMIE OK-PONTOTOC OK-SEMINOLE OK-
941 AM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL POTTAWATOMIE...
NORTHWESTERN PONTOTOC AND SOUTHWESTERN SEMINOLE COUNTIES UNTIL 1015
AM CST...
AT 940 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR VANOSS...
MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ADA...KONAWA...BYNG...FRANCIS...SASAKWA AND VANOSS.
LAT...LON 3494 9651 3466 9681 3472 9693 3481 9693
3504 9686 3506 9664
TIME...MOT...LOC 1540Z 206DEG 38KT 3477 9683
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
947 AM CST SAT DEC 26 2015
OKZ024-025-027>029-261615-
OKLAHOMA OK-CANADIAN OK-GRADY OK-MCCLAIN OK-CLEVELAND OK-
947 AM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKLAHOMA...
SOUTHEASTERN CANADIAN...NORTHEASTERN GRADY...NORTHWESTERN MCCLAIN AND
NORTHWESTERN CLEVELAND COUNTIES UNTIL 1015 AM CST...
AT 945 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR MIDDLEBERG...
MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OKLAHOMA CITY...WESTERN NORMAN...MOORE...NEWCASTLE...
BLANCHARD...MUSTANG...TUTTLE...BRIDGE CREEK...MIDDLEBERG AND WILL ROGERS
AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 114 AND 122.
INTERSTATE 44 BETWEEN MILE MARKERS 95 AND 118.
INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 4.
LAT...LON 3500 9770 3503 9782 3543 9770 3544 9754
3534 9743
TIME...MOT...LOC 1545Z 205DEG 36KT 3507 9774
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
949 AM CST SAT DEC 26 2015
OKZ019-025-261615-
OKLAHOMA OK-LOGAN OK-
949 AM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKLAHOMA AND SOUTHEASTERN
LOGAN COUNTIES UNTIL 1015 AM CST...
AT 945 AM CST...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...EDMOND...MIDWEST CITY...DEL CITY...GUTHRIE...WARR ACRES...
THE VILLAGE...SPENCER...NICHOLS HILLS...JONES...ARCADIA...TINKER AIR FORCE
BASE...FOREST PARK...LAKE ALUMA...SMITH VILLAGE...SEWARD...THE
FAIRGROUNDS...THE CAPITOL AND DOWNTOWN EDMOND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 125 AND 155.
INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 156.
INTERSTATE 44 BETWEEN MILE MARKERS 120 AND 144.
LAT...LON 3542 9743 3547 9763 3584 9750 3586 9730
3578 9715
TIME...MOT...LOC 1545Z 205DEG 35KT 3550 9749
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1048 AM CST SAT DEC 26 2015
OKZ037-TXZ085-086-261715-
TILLMAN OK-WILBARGER TX-WICHITA TX-
1048 AM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TILLMAN...
SOUTHEASTERN WILBARGER AND WESTERN WICHITA COUNTIES UNTIL 1115 AM
CST...
AT 1046 AM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LAKE DIVERSION...MOVING NORTH AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ELECTRA...HARROLD AND HAYNESVILLE.
LAT...LON 3422 9903 3427 9885 3416 9870 3383 9893
3383 9911
TIME...MOT...LOC 1646Z 198DEG 39KT 3387 9900
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1049 AM CST SAT DEC 26 2015
TXZ084-085-088-261715-
WILBARGER TX-BAYLOR TX-FOARD TX-
1049 AM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILBARGER...
NORTHWESTERN BAYLOR AND EAST CENTRAL FOARD COUNTIES UNTIL 1115 AM
CST...
AT 1046 AM CST...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF THALIA...MOVING NORTH AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
VERNON...OKLAUNION AND LOCKETT.
LAT...LON 3380 9933 3381 9953 3419 9945 3422 9927
3415 9908
TIME...MOT...LOC 1646Z 198DEG 39KT 3385 9940
KURTZThe Altus AFB radar (KFDR), 57 km away, was scanning. The volume nearest the first event began at 16:50 UTC.
2 flash flood, 1 hail, 1 tornado. Local standard time, as filed.
Six to twelve inches of water reported at highway 35 and highway 9 exit.
A brief weak tornado was reported.
Floods washed out a culvert and a few roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608087, 608086, 610496, 609060.